Alert archive / Florida / Flash Flood Warnings in 2013
Flash Flood Warning 17, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 6, 2013, 3:42 AM EDT for Franklin County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2013, 3:42 AM EDT (07:42 UTC)
- Expired
- Jun 6, 2013, 7:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, FL
The radar
The Tallahassee radar (KTLH), 67 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
618
WGUS52 KTAE 060742
FFWTAE
FLC037-061145-
/O.NEW.KTAE.FF.W.0017.130606T0742Z-130606T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
342 AM EDT THU JUN 6 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL FRANKLIN COUNTY IN FLORIDA...
* UNTIL 745 AM EDT
* AT 331 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED VERY
HEAVY RAINFALL RATES OF UP TO 2 INCHES PER HOUR WITH A BAND OF
TROPICAL SHOWERS MOVING OVER THE AREA. THESE SHOWERS ARE LIKELY
TO CONTINUE...WITH RAIN RATES GENERALLY AROUND 1 INCH PER HOUR
AND PERHAPS AS HIGH AS 2 INCHES PER HOUR THROUGH AT LEAST 5 AM.
THIS IS EXPECTED TO CAUSE FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MORGAN
PLACE...CARRABELLE...AND LANARK VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. WHEN ENCOUNTERING FLOODED ROADS MAKE THE
SMART CHOICE...TURN AROUND...DON'T DROWN.
REPORT FLOODING OR FLOOD DAMAGE TO THE NATIONAL WEATHER SERVICE AT
(8 5 0) 9 4 2 8 8 3 3.
&&
LAT...LON 3001 8493 3001 8466 3001 8462 2987 8456
2986 8461 2982 8465 2982 8470 2978 8476
2976 8480
$$
08-LAMERS1 follow-up statement
211
WGUS72 KTAE 060922
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
522 AM EDT THU JUN 6 2013
FLC037-061145-
/O.CON.KTAE.FF.W.0017.000000T0000Z-130606T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN FL-
522 AM EDT THU JUN 6 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM EDT FOR
CENTRAL FRANKLIN COUNTY...
AT 509 AM EDT...RADAR RAINFALL ESTIMATES OVER THE WARNED AREA IN THE
PAST COUPLE HOURS WERE AS HIGH AS 3 TO 6 INCHES. RAIN IS LIKELY TO
CONTINUE THIS MORNING...WITH RAINFALL RATES OCCASIONALLY AS HIGH AS
1 INCH PER HOUR. THIS CONTINUED RAINFALL OVER AREAS THAT HAVE
ALREADY RECEIVED CONSIDERABLE AMOUNTS OF RAIN WILL CONTRIBUTE TO
FLASH FLOODING IN CENTRAL FRANKLIN COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MORGAN
PLACE...CARRABELLE...AND LANARK VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR.
&&
LAT...LON 3001 8493 3001 8466 3001 8462 2987 8456
2986 8461 2982 8465 2982 8470 2978 8476
2976 8480
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 9:47 PM EDT, 5 hours 55 minutes earlier.
Area forecast discussion, Jun 5, 9:47 PM EDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
947 PM EDT Wed Jun 5 2013
...Tropical Storm Andrea is Moving Slowly Northward and is
Expected to Bring High Surf...Rip Currents and Above Normal Tides
to the Coastal Portions of the Florida Big Bend and Panhandle...
.NEAR TERM [Through Tonight]...
The Tropical Storm Local Statement (HLS) contains the latest and
most specific information on the expected impacts to the area.
The main impacts are expected to be in the form of above normal
tides in Apalachee Bay and the potential for sufficiently heavy
rain to cause some flooding. Based on our latest rainfall
forecast, the flash flood watch continues for roughly the
southeastern half of the forecast area, where 3 to 5 inches of
rainfall are expected for a storm total. It has been fairly dry
over the past several weeks. However, if these rainfall totals
occur over a short time span of a few hours, or we see locally
higher amounts, flash flooding will be possible. High surf and rip
currents will continue, and surf heights will peak in the 6-7 foot
range by sunrise.
One other potential fly in the ointment is the potential for
isolated tornadoes. SPC has the FL Big Bend and eastern Panhandle
in a 2% risk area. The most favorable shear profiles will be
further south along the Peninsula west coast. However, we will
need to keep an eye on the radar for some spinners late tonight as
the system gains latitude.
&&
.SHORT TERM [Thursday through Friday night]...
As mentioned above, heavy rain is the most likely impact with
coastal flooding another concern, although this will be more
dependent on track and intensity of Andrea. With a track into the
Bay, would expect s-sely winds to bring increase over normal tides
into the n-nw part of the Bay in the morning, with w-swly winds
delaying onset of increased water levels into Dixie and swrn
Taylor until early afternoon. Tornado potential should remain
fairly low across most of our area, with the exception of the far
southeast counties where H85 flow will remain stronger.
High temperatures should be several degrees below normal over all
but western portions of the CWA, as overcast skies and widespread
precipitation will prevent temperatures from rising above the
low-mid 80s.
Precipitation chances should diminish by Friday into Saturday
morning, as the low exits our region to the northeast. However, in
the wake of the low, a weak surface trough will linger through this
period. This will result in slightly elevated chances of
precipitation through the rest of the period, especially during
the afternoon and early evening Friday.
&&
.LONG TERM [Saturday through Wednesday]...
An upper trough will pull Andrea northeastward with the surface low
progressing through the Mid-Atlantic and Northeast regions over the
weekend. A weakening trough axis will remain in place over the CWA,
with lingering chances of scattered thunderstorms Saturday and
Sunday. The best probability of precipitation each day will be
during the afternoon and evening hours, when diurnal heating and sea
breezes will aid the development of convection.
At the beginning of next week, the surface trough should dissipate
and a weak area of high pressure will build over the area Monday and
Tuesday. However, the typical summertime pattern of scattered
convection during the afternoon and evening should continue, as
ample moisture remains over our region. By Wednesday, another weak
surface front could move into our area, possibly enhancing the
threat for precipitation. Temperatures should remain slightly above
average throughout the period, with highs in the low-mid 90s, except
for 80s in coastal regions. Lows will range from the upper 60s to
mid 70s.
&&
.AVIATION...
[Through 00z Friday] A lessening in shower activity will be seen
until the early morning allowing for VFR conditions until about
09z. After this time MVFR/IFR cigs are expected accompanied with
rain that will last most the day. Tropical Storm Andrea will bring
high, gusty winds to the eastern most terminals, especially VLD
late in the period. Winds will predominately be from the east, but
begin to turn counter-clockwise as the system moves closer to the
area.
&&
.MARINE...
Winds and seas will continue to be on the increase over the much
of the Coastal Waters for the rest of tonight into Thursday, as
newly formed Tropical Storm Andrea moves slowly north then
accelerates northeastward over the northeastern Gulf of Mexico. As
of late this evening, Andrea was located about 300 miles to the
south-southwest of Apalachicola and was moving north at only 3 mph
with maximum sustained winds near 40 mph. On its current forecast
track, Andrea is expected to bring low end Tropical Storm Force
conditions to much of the Marine Area tonight and Thursday while
it strengthens very little, but as it is accelerates to the
northeast, these elevated winds and seas are expected to die down
fairly quickly on Thursday night and Friday morning, as Andrea
exits the region.
&&
.FIRE WEATHER...
Plentiful moisture will prevent Red Flag conditions for the next
several days. Rainfall associated with a tropical low will
overspread the region tomorrow.
&&
.HYDROLOGY...
As Andrea moves closer to the southeast big bend by Thursday, the
heavy rain threat is expected to increase there with widespread
amounts of 3 to 5 inches expected across the southeastern half of
the forecast area. The highest totals of around 5 inches could
occur over southern Taylor, Dixie, and Lafayette counties. Some
locally higher amounts cannot be ruled out with localized flooding
a possibility in urban and low lying areas. Widespread river
flooding does not look likely at this time given low flows
observed in area rivers.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 71 83 69 89 71 / 50 70 50 50 30
Panama City 74 82 72 86 74 / 50 40 30 40 30
Dothan 72 87 70 90 70 / 60 30 30 50 30
Albany 72 84 68 90 70 / 60 50 50 60 30
Valdosta 70 82 68 90 70 / 60 80 70 50 30
Cross City 71 83 68 88 71 / 70 90 70 50 30
Apalachicola 77 82 73 85 74 / 60 60 40 40 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FLASH FLOOD WATCH through Friday morning for Calhoun-Coastal
Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-Inland
Bay-Inland Dixie-Inland Franklin-Inland Gulf-Inland
Jefferson-Inland Taylor-Inland Wakulla-Lafayette-Leon-
Liberty-Madison.
HIGH SURF ADVISORY until 8 PM EDT /7 PM CDT/ Thursday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
TROPICAL STORM WARNING for Coastal Dixie-Coastal Jefferson-
Coastal Taylor-Coastal Wakulla.
TROPICAL STORM WATCH for Inland Dixie-Inland Taylor-Lafayette-
Madison.
GA...FLASH FLOOD WATCH through Friday morning for Berrien-Brooks-
Colquitt-Cook-Grady-Lanier-Lowndes-Thomas.
AL...None.
GM...TROPICAL STORM WARNING for Apalachee Bay or Coastal Waters
From Keaton Beach to Ochlockonee River Fl out to 20 Nm-
Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Suwannee River to Keaton
Beach out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Destin FL from 20 to 60 NM.
SMALL CRAFT ADVISORY until 8 PM EDT Thursday for Coastal
waters from Apalachicola to Destin FL out 20 NM.
&&
Near Term/Hydrology...DVD/Wool
Short Term/Long Term...DVD/Evans/Lahr
Aviation...Heller/DVD
Marine...Gould
Fire Weather...HarriganHazardous weather outlook, Jun 5, 6:37 PM EDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 637 PM EDT WED JUN 5 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-061100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 637 PM EDT WED JUN 5 2013 /537 PM CDT WED JUN 5 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... AS OF 6 PM EDT...TROPICAL STORM ANDREA HAD FORMED IN THE EAST CENTRAL GULF OF MEXICO. ANDREA WILL HEAD SLOWLY NORTH TONIGHT... BEFORE CURVING NORTHEAST TOWARD THE GENERAL DIRECTION OF THE FLORIDA BIG BEND COASTLINE ON THURSDAY. FOR MORE DETAILED INFORMATION ON HAZARDS RELATED TO TROPICAL STORM ANDREA...REFERENCE OUR HURRICANE LOCAL STATEMENT PRODUCT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AS TROPICAL STORM ANDREA APPROACHES NORTH FLORIDA ON THURSDAY... THERE MAY BE ADDITIONAL IMPACTS OUTSIDE OF THE AREA COVERED BY TROPICAL STORM WARNINGS OR WATCHES. FLASH FLOODING WILL BE A POSSIBILITY...PARTICULARLY ALONG AND SOUTH OF A LINE FROM PANAMA CITY...TO LAKE SEMINOLE...TO TIFTON. DANGEROUS RIP CURRENTS AND HIGH SURF ARE ALSO EXPECTED ALONG THE FLORIDA PANHANDLE BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NECESSARY ON THURSDAY AND THURSDAY NIGHT...PARTICULARLY IN THE SOUTHERN AND EASTERN PARTS OF OUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 08-LAMERS
Nearby
Flash Flood Warnings in Florida, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.